Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    IST
    avatar
    irol83 posted:
    Have any of you with IST ever noticed how hungry you feel after things calm down?
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    Just to clarify here for the masses, I assume you are referring to the condition known as inappropriate sinus tachycardia. I don't have this condition though.

    Take care,

    CardioStar*

    WebMD member (since 8/99)




    -


    -

    As applicable to the patient

    Inappropriate sinus tachycardia (IST)

    A misunderstood cardiac arrhythmia

    IST is a condition in which an individual's resting heart rate is abnormally high (greater than 100 beats per minute),......

    http://heartdisease.about.com/cs/arrhythmias/a/IST.htm


    -


    Learn about the heart's delicate and precise electrical conduction system

    Animated Tutorial

    http://www.your-doctor.com/healthinfocenter/medical-conditions/cardiovascular/conductiontutorial.html

    Heart Rhythm Society

    Patinet and Public Information Center

    http://www.hrspatients.org/patients


    _ . _

    Calming the HEART


    Techniques at Home (as applicable to the patient)

    Tighten stomach muscles. As soon as the heart starts to race, tighten the stomach muscles. This will cause the abdominal muscles to put pressure on a group of nerves that will tell the heart's electrical coduction system to slow down.

    Chill. Take a deep, long breath and slowly let it out. Sometimes relaxation is all it takes to stop tachycardia. And deep breathing is frequently one of the fastest ways to relax.

    Use common sense. Anything that speeds up the heart, caffeine and cigarettes, for example, can trigger a rapid heartbeat. So common sense says that if one is prone to tachycardia, one should avoid any substance that might give the heart an extra kick.

    _ . _
     
    avatar
    irol83 replied to cardiostarusa1's response:
    Precisely. I just wondered if anyone else feels the same way after an episode.
     
    avatar
    cardiostarusa1 replied to irol83's response:
    It will be interesting to hear some replies, especially since the true form of IST is not an episodic condition, as opposed to say, paroxsymal supraventricular tachycardia (PSVT), which typically causes a frightening burst/surge in heart/pulse rate that begins/starts and ends/stops suddenly (hence the term paroxsymal), which can last for just mere seconds or it can continue on for minutes to hours to days. SVT can send the heart into speeds up to 150-200 BPM, and sometimes, even as high as 300 BPM.

    Take good care,

    CardioStar*




    -


    -

    -


    From FDA reports: Tachycardia and Excessive hunger

    http://www.ehealthme.com/cs/tachycardia/excessive hunger


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center